Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Used Xanax. Forgot to take medications. Will this cause fits?

User rating for this question
Very Good
Answered by
Practicing since : 2007
Answered : 1201 Questions
hi a friend of mine used to be on xanax he had to take one each night . now if he didnt take his medication for two days could that of coused him to have fits.he was driving home and we r trying to find out why he was doing 40ks in a 100 zone and the car read off the road and he died .i be live that he did have a fit becouse it happend twice befor. and to die at 40 km a hour his body must have been limp to die like that.
Posted Thu, 13 Jun 2013 in Medicines and Side Effects
Answered by Dr. Jorge Brenes-Salazar 30 minutes later
Dear patient,

Sorry about your loss. xanax or alprazolam has a short half life and a known tendency to cause withdrawal symptoms when discontinued abruptly (including missed doses) the longer the person has been on the medication the higher the risk. One of the most severe symptoms of xanax withdrawal are seizures, and we can’t exclude these were related to the accident

Hope this helps, sorry about your loss, wish you the best.

Dr brenes salazar MD
Cardiovascular Diseases
Mayo Clinic MN
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor